Many papers can be accessed from my Google Scholar web page

Selected publications

N. Halman, G. Nannicini, and J.B. Orlin, “A Fast FPTAS for Convex Stochastic Dynamic Programs”, (2013) to appear in the Proceedings of the 2013 European Symposium on Algorithms.

J. B. Orlin “Max flows in O(nm) time or better.”    Proceedings of the 2013 Symposium on the Theory of Computing.  765-774.

M. Kodialam, T. V. Lakshman, J. B. Orlin, and S. Sengupta. “End-to-end restorable oblivious routing of hose model traffic." IEEE/ACM Trans. Netw. 19, 4 (2011), 1223-1236.

J.B. Orlin, “Improved Algorithms for Computin g Fisher's Market Clearing Prices" , Proceedings of the 2010 Symposium on the Theory of Computing.

S. Iwata and J.B. Orlin, “A Simple Combinatorial Algorithm for Submodular Function Minimization.”  Proceedings of the twentieth Annual ACM-SIAM Symposium on Discrete Algorithms, (2009) 1230-1237.

N. Halman, D. Klabjan, M. Mostagir, J.B. Orlin, and D. Simchi-Levi, “A Fully Polynomial Time Approximation Scheme for Single-Item Stochastic Lot-Sizing Problems with Discrete Demand”Mathematics of Operations Research 34, (2009), 674-685   

R.K. Ahuja, J. Goodstein, J. Liu, A. Mukherjee, J.B. Orlin, and D. Sharma, “Exact and Heuristic Methods for the Weapon Target Assignment Problem”,  Operations Research 55, (2007), 1136–1146.

J. Csirik, D.S. Johnson, C.Kenyon, J.B. Orlin, P. Shor, and R. Weber “On the Sum-of-Squares Algorithm for Bin Packing”,  Extended abstract. Thirty-Second Annual ACM Symposium on Theory of Computing (STOC '00).  Journal of the Association of Computing Machinery 53 (2006), 1-65.

J.B. Orlin, A. Punnen, and A.S. Schulz, “Approximate Local Search in Combinatorial Optimization”, an extended abstract was published in the Proceedings of the Fifteenth Annual ACM-SIAM Symposium on Discrete Algorithms, (2004) 580-589.   SIAM Journal on Computing 33, (2004) 1201-1214.

R.K. Ahuja, Ö. Ergun, J.B. Orlin, and A. Punnen, "A Survey of Very Large Scale Neighborhood Search Techniques", Discrete Applied Mathematics 23 (2002), 75-102.

R.K. Ahuja and J.B. Orlin, "Inverse Optimization, Part I: Linear Programming and General Problem", Operations Research 49, (2001), 771-783.

J.B. Orlin, "A Polynomial Time Primal Network Simplex Algorithm for Minimum Cost Flows", Mathematical Programming 78, (1997), 109-129.

C.C. Aggarwal, J.B. Orlin, and R.P. Tai, "Optimized Crossover for the Independent Set Problem", Operations Research 45, (1997), 226-234.

J. Hao and J.B. Orlin, "A Faster Algorithm for Finding a Minimum Cut in a Graph", Journal of Algorithms 17, (1994), 424-446.

R.K Ahuja, T.L. Magnanti, and J.B. Orlin, Network Flows: Theory, Algorithms, and Applications, Prentice Hall, Englewood Cliffs, N.J. 1993.

N. Young, R.E. Tarjan and J.B. Orlin, "Faster Parametric Shortest Path and Minimum Balance Algorithms", Networks, 21, (1991), 205-221.

J.J. Bartholdi and J.B. Orlin, "Single Transferable Vote Resists Strategic Voting", Social Choice and Welfare, 8, (1991), 341-354.

J.B. Orlin and J.H. Vande Vate, "Solving the Linear Matroid Parity Problem as a Sequence of Matroid Intersection Problems”, Mathematical Programming, 47, (1990) 81-106.

R.K. Ahuja, K. Mehlhorn, J.B. Orlin, and R.E. Tarjan, "Faster Algorithms for the Shortest Path Problem",  Journal of the Association of Computing Machinery 37, (1990), 213-223.

R.K. Ahuja, J.B. Orlin, and R.E. Tarjan, "Improved Time Bounds for the Maximum Flow Problem", SIAM J. of Computing 18, (1989), 939-954.

R.K. Ahuja and J.B. Orlin, "A Fast and Simple Algorithm for the Maximum Flow Problem", Operations Research 37, (1989), 748-759. 

J.B. Orlin, "A Faster Strongly Polynomial Algorithm for the Minimum Cost Flow Problem”, Proceedings of the 20th Annual ACM Conference on the Symposium of Computing.  ACM Press.  (1988), 377-387.  Operations Research 41, (1993), 338-350.

J.B. Orlin, "On the Simplex Algorithm for Networks and Generalized Networks", Mathematical Programming Study, 24, (1985), 166-178.

J.B. Orlin, "Minimizing the Number of Vehicles to Meet a Fixed Periodic Schedule: An Application of Periodic Posets",   Operations Research, 30, (1982), 760-776.

R.M. Karp and J.B. Orlin, "Parametric Shortest Path Algorithms with an Application to Cyclic Staffing", Discrete Applied Mathematics, 3, (1981), 37-45.

J.B. Orlin, "The Complexity of Dynamic Languages and Dynamic Optimization Problems", Transactions of the 13th Annual ACM Symposium on The Theory of Computing, May 1981, 218-227.

J.J. Bartholdi III, J.B. Orlin, and H.D. Ratliff, “Cyclic Scheduling via Integer Programs with Circular Ones", Operations Research, 28, (1980), 1074-1085.  

Ph.D. Thesis.  "Dynamic Network Flows", Stanford University, 1981.  Thesis supervisor:  Arthur F. Veinott, Jr..